MAUDE Adverse Event Report: BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING DUO; SURGICAL LIGHT

BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING DUO; SURGICAL LIGHT
Model Number 4068210
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an employee was injured while trying to move the iled 7 spring arm.The spring arm allegedly had missing and loose parts.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
Investigation of the device determined that the joint arm had damaged protective covers at the joint.It was disclosed at this time that the employee applied their finger in the moving joint arm while trying to move the arm to a different position and sustained an injury requiring sutures.The iled 7 device is intended to be used to provide visible illumination of the surgical field or the patient.The device instructions for use (ifu) state the following: before the medical device is applied, the user must ensure that the product is operational and in an appropriate state and the user must further have read the instructions for use as well as other, attached, safety-relevant information and maintenance instructions.The device ifu includes the following warning regarding defective devices and accessories that may lead to death or severe injury unless precautionary measures are taken: defective devices or functional units must be clearly and immediately labelled and taken out of operation.Carry out a function test and visual inspection on the surgical light system before and after each use, including but not limited to checking for loose parts and damaged covers.Damage to the cover an occur by collision or by improper maintenance/service.The ifu includes a warning that the surgical light may not be used with damaged components and accessories.This damaged cover is clearly visible for the user prior use.Additionally, the surgical light will be positioned using the sterile handle or the housing at the light head.A positioning at the joints of the spring arm is not necessary and also not an ergonomic procedure.As the joint is a moving part in general (up and down as well as horizontal) there is a permanent risk for injuries from squeezing or pinching when moving.In this event, an employee sustained a laceration and required medical intervention (sutures) to preclude permanent impairment of a body function or permanent damage to a body structure, concluding a serious injury occurred due to user error.Prevention of this type of event is outlined in the device ifu as stated above.Based on this, no further actions are necessary.

Brand Name
ILED 7 CEILING DUO
Common Device Name
SURGICAL LIGHT
Manufacturer (Section D)
BAXTER MEDICAL SYSTEMS GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
frances coote
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key20876973
Report Number3007143268-2024-00076
Device Sequence Number8928444
Product Code FSY
UDI-Device Identifier00887761968295
UDI-Public00887761968295
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number4068210
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown